woman complains of feeling dizzy - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Default woman complains of feeling dizzy

A 57-year-old woman complains of feeling dizzy when she gets up in
the morning and when standing. She takes imipramine each evening
for depression. Which of the following is the most likely cause of her
symptoms?
A. Hypovolemia from decreased appetite
B. Hypoglycemia
C. Diabetes insipidus
D. Alpha-adrenergic blockade
E. Dehydration
Reply With Quote Quick reply to this message
The above post was thanked by:
dryogi (06-23-2012), usmle 99 (06-22-2012)



  #2  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 646
Threads: 52
Thanked 761 Times in 256 Posts
Reputation: 772
Default

ideally i think this shud be orthostatic hypotension which is a common S/E of imipramine.

A. Hypovolemia from decreased appetite --- by exclusion of other choices
B. Hypoglycemia -- presentation doesnt fit
C. Diabetes insipidus -- not caused by imipramine
D. Alpha-adrenergic blockade -- not caused by imipramine
E. Dehydration -- shud ideally cause decreased sweating due to anticholinergic properties... no other significant history to point to any other cause

Reply With Quote Quick reply to this message
  #3  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Default

Quote:
Originally Posted by mbbs2010 View Post
D. Alpha-adrenergic blockade -- not caused by imipramine
Why do you think that ?
Reply With Quote Quick reply to this message
  #4  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 646
Threads: 52
Thanked 761 Times in 256 Posts
Reputation: 772
Default

Quote:
Originally Posted by Novobiocin View Post
Why do you think that ?
they do cause it..

remembered the anti muscarinic
na+ channel blockade
K+ channel block..

and forgot about the alpha thing

is that the answer then i guess?
Reply With Quote Quick reply to this message
  #5  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Default

Quote:
Originally Posted by mbbs2010 View Post
is that the answer then i guess?
D. The mechanism for orthostatic hypotension caused by
tricyclic/heterocyclic antidepressants is alpha-adrenergic blockade.
Reply With Quote Quick reply to this message
The above post was thanked by:
dryogi (06-23-2012), mbbs2010 (06-22-2012), usmle 99 (06-22-2012)
  #6  
Old 06-22-2012
usmle 99's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 40
Threads: 7
Thanked 13 Times in 7 Posts
Reputation: 23
Post

yes it is due to orthstatic hypotension due to alpha blockage.
Reply With Quote Quick reply to this message
The above post was thanked by:
dryogi (06-23-2012)
  #7  
Old 06-23-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 105
Threads: 2
Thanked 42 Times in 37 Posts
Reputation: 52
Default D. Alpha-adrenergic blockade

D. Alpha-adrenergic blockade
Reply With Quote Quick reply to this message
  #8  
Old 06-23-2012
XpaezX's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,216
Threads: 41
Thanked 1,316 Times in 706 Posts
Reputation: 1331
Default

Answer is D, orthostatic hypotension due alpha blockade
TCA's are bitches from time to time, blocking like everything
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
what test to order..pt complains of angina... tyagee USMLE Step 2 CK Forum 4 05-23-2012 06:20 PM
Examination of a Dizzy Patient? chienpolska USMLE Step 2 CS Forum 4 05-23-2012 12:36 AM
Feeling dizzy after prostate medication! ricko335 USMLE Step 1 Forum 4 08-01-2011 10:37 AM
A 12 year old boy complains of dry cough aksyonez USMLE Step 2 CK Forum 6 07-13-2011 03:18 PM
The systolic time in this light headed dizzy patient! earthpole USMLE Step 1 Forum 12 03-26-2011 10:58 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)